PubAg

Main content area

Numerical study of wave overtopping on sea-dikes with crown-walls

Author:
Thieu Quang, Tuan, Nguyen Van, Thin
Source:
Journal of hydro-environment research 2014 v.8 no.4 pp. 367-382
ISSN:
1570-6443
Subject:
equations, model validation, models
Abstract:
Models based on non-linear shallow water (NLSW) and Reynolds-Averaged Navier Stokes (RANS) equations are applied to investigate the characteristics of wave overtopping on sea-dikes with low vertical crown-walls. Wave overtopping experiments of both regular and irregular waves were carried out to validate the models. Thanks to pragmatic wall schematization approaches a simple NLSW model can effectively be applied to predict the right wave overtopping discharges for cases of relatively low walls. The process of the wave–wall interaction is both experimentally and numerically examined using a RANS model, which gives more insight into the wall influence on wave overtopping. Also, the RANS model is found to reliably predict average wave overtopping discharges and maximum green overtopping depths, whilst seriously under-estimate maximum splash heights.
Agid:
5439397